| Model Number |
GAB00 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/12/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the preloaded monofocal intraocular lens (iol) was broken.Through follow-up, we learned that the cartridge broke, resulting in a loop breakage.The cartridge came into contact with the patient.No additional information has been received.
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6a - implant date: not applicable, as there is no indication that the lens was implanted.Section d6b - explant date: not applicable, as there is no indication that the lens was implanted.Section e1 - telephone number: (b)(6).Section h3 - the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: 11-sep-2025.Section h3 - device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification was performed on the suspect product.The lens was found stuck in the cartridge tip.The cartridge was damaged, and a portion of the lens was protruding through a cartridge crack where the cartridge and cartridge tip meet.This damage was consistent with excessive force being used to advance the lens.Ophthalmic viscosurgical device (ovd) was not observed to be distributed throughout the cartridge.The lens module was opened and inspected, and no issues were observed.The lens was observed to be damaged in the cartridge, and a piece of the lens was torn off at the haptic optic junction.No further evaluation was performed.The complaint issue "cartridge damaged" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.The complaint issue "haptic damaged" was not identified.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.